| Model Number |
CH07-40-75US |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/25/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during procedure, the balloon burst at 18-20 atms (atmosphere).The device was not repaired, there was no leak, saline was used as the cleaning agent on the device, tego was not utilized and the insertion site was not treated prior to product placemen.The device was replaced by another competitor's product.There was no reported patient outcome.
Event or Problem Description
According to the reporter, during procedure, the balloon burst at longitudinal with 18-20 atms (atmosphere).There was nothing unusual observed on the device prior to use, 3cc syringe was utilized with the device and there was no other defects/damages found on the product.It was also stated that flushing was performed per ifu (instruction for use) and no issue was observed.There was no excessive force used to pull/take out the product.The event did not result to patient having vessel damage, 3cc syringe was used to inflate the balloon and saline was use as the inflation fluid.The device did not pass through a previously deployed stent and 3 inflations were applied to the device before the issue occurred.The device was not repaired, there was no leak, saline was used as the cleaning agent on the device, tego was not utilized and the insertion site was not treated prior to product placement.The balloon/device was removed by the physician by pulling it out and all fragments of the balloon were retrieved.There was no additional procedure performed to check for retained pieces, the procedure was not completed and there was no intervention/treatment required as the result of the event.The stenosis was treated with competitive balloon and the physician was satisfied with case outcome.The device was replaced by another competitor's product as the remedial action done to address the issue.There was no blood loss and blood transfusion was not required.There was no reported patient injury.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one catheter balloon that appeared to have been inflated by the customer.The balloon did not appear to have burst in the photo, but it is difficult to discern with certainty.It was reported that there was a longitudinal balloon burst.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.